Thyroid UK
89,072 members103,620 posts

Facial tic

Hi, am just gonna put this out there so if anyone can shed some light it will be much appreciated. I am currently on T3 only while awaiting my first endo appointment as my doctor agrees that I may not be converting due to my last results.

I was watching telly lst night when suddenly I felt my face tighten and thought 'I must get some moisturiser' then within 2 minutes I was covered head to toe in a red rash that was hot to touch. I had not eaten anything previously (I have to my knowledge no allergies) in fact the last thing I ate was a multi B vitamin (Jarrow B-right) which I have taken before without any side effects. I immediately took an antihistamine which worked within the hour. I went to bed fine but when I woke up I felt this pulling sensation at the corner of my mouth as if I was having a stroke. I was frightened at first but it went after a couple of mins. This 'tic' has been happening on and off all day. Should I be worried or is this just another thing that happens to hypothyroid people or should I be worried?

My last blood draw was on 7th Aug.

results were... Serum TSH level - <0.02 mu/L (0.27 - 4.20mu/L)

Serum free T4 level - 27.2 pmol/L (12.00 - 22.00pmol/L)

No T3 was tested Doc says she doesn't know why they didn't test it as they had done before :/

23 Replies
oldestnewest

If there is even the slightest chance you have had or are having a stroke you should dial 999.

2 likes
Reply

I feel okay apart from this twitch :/ and the rash that appeared went an hour or so after taking anti-histamine but think I will go see doctor asap. Thank you so much for your reply. xx

1 like
Reply

Good luck!

1 like
Reply

Could it be a TIA? Do get it checked out nhs.uk/Conditions/Transient... your TSH is very low and your T4 very high considering you're only taking T3

Hope everything is fine but I would truck along to my GP in your mocassins :)

3 likes
Reply

Thank you so much, think I will go see doc asap. xx

1 like
Reply

I was on Levo only for 8 weeks before the blood test, this is why my doctor agrees that I may not be converting T4 so I am now awaiting an Endo apointment and I have started back on T3 only in the meantime.

Reply

There can be facial muscle twitches with Bell's Palsy

drugs.com/health-guide/bell...

1 like
Reply

Thank you SeasideSuzie I have just called the doctor and have an appointment to see him this afternoon. :)

Reply

Let us know how it goes. I thought of the Bells Palsy because my aunt had that. Hopefully it's just something minor :)

1 like
Reply

Doctor said she hasn't a clue but not to worry as it was not a stroke (thankfully) may be caused by stress. I got the feeling she thought it was all in my mind :/

Thank you xx

Reply

Well, at least you can rest easy that it wasn't a stroke. If it happens again hopefully they'll do further investigation.

1 like
Reply

In relation to the tic I had a stupid twitchy eyelid that mostly occurred when tired so I blamed shift work, its completely gone (along with muscle cramps I hadnt even connected) since fixing/ improving B12, folate, vit D and thyroid levels, just in range isnt good enough either.

If the antihisthamine worked then you had a histhamine reaction. A whole body rash should never be ignored, is not in the mind it is in reaction to a physical stimulus and sounds like you had a severe reaction to something.

It may never happen again but if it does dial 111 for advice, they will probably tell you to take antihisthamine but may well also decide you need checking over, you could also take photos to show GP. Obviously if any chest/ throat tightness dial 999 immediately.

I would write down everything you had contact with pills, food, washing products (had you just changed for bed?) even a brand change etc whilst it is fresh, that way if it does happen again you will have an accurate comparison list. I would also carry some anti histhamine with you.

1 like
Reply

Thank you so much for your advice.

Reply

In order to stop my own twitching, tics, spasms, cramp and fasciculations (which I hasten to add I didn't have altogether or all the time!) I had to increase my levels of iron and B12 to optimal. I also needed to supplement magnesium (I use magnesium citrate, but there are several other ways of supplementing it), and I also supplement potassium in small doses. (Ideally I should alter my diet to increase my potassium levels, but I'm too lazy. Potassium is something that should only be supplemented very cautiously - if at all - because it can affect the heart.)

I think I've had cramp once in the last couple of years, and I can't remember the last time I had any facial tics.

3 likes
Reply

I also take magnesium citrate and only stopped the B vits a few months ago as the doctor said my liver enzymes were high and suggested I stop the B's for a while as I had been taking them for a long time. I only took them again last night as I had been very tired lately and I thought they may help?

Thank you for your response. x

Reply

I am currently hypo and one of the symptoms I am battling with is jerky limbs, twitches, especially at night. I think low T3 effects everything - even the brain :(

1 like
Reply

how much niacin was in the B vit mix?Could it be niacin flush?I take 50mcgs Niacin.Sometimes I flush,sometimes not.

2 likes
Reply

niacin (nicotinic acid) 25mg & niacin (nicotinamide ) 100mg but I have taken these same supplements before with no problems :/

I seen the doctor a few hours ago and she has no clue but assured me it was nothing to be alarmed about. She said may be stress related.

Reply

100mgs is a lot of niacin.I had a big reaction when I hadn't taken some for a while.I thought I was having an allergic reaction to some spicy food.Flushed bright red & prickly feeling all over.Don't get that reaction now,though can still get a prickly feeling.Worst on scalp.

2 likes
Reply

Hi

I always thought nicotinamide did not cause the flush, but niacin could.

Reply

Thanks Naomi8, I think this may be just what has happened (doctor never even thought of that) :/ The last time I took the niacin was in June so quite a while ago now.

Thanks again and I hope you keep well. xx

Reply

A rash that responds to anti histamine is an allergy sobmodt likely the fillers but could be individual components. Ask about taking a different make of meds or ask the pharmacist for suggestions.

1 like
Reply

Thank you silverfox7 I will do that. xx

Reply

You may also like...